Alert archive / Alabama / Flash Flood Warnings in 2003
Flash Flood Warning 33, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 13, 2003, 2:17 PM CDT for DeKalb County, Jackson County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 2:17 PM CDT (19:17 UTC)
- Expired
- Jun 13, 2003, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, AL, Jackson County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 131919 FFWHUN ALC049-071-132315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 217 PM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN NORTHEAST ALABAMA DEKALB COUNTY IN NORTHEAST ALABAMA * UNTIL 615 PM CDT * AT 217 PM CDT...WEATHER SERVICE RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL JUST TO THE WEST OF HENAGAR...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... HENAGAR AND IDER AND POINTS TO THE NORTHEAST. DURING FLASH FLOODING...WATER LEVELS IN AREA STREAMS AND RIVERS CAN RAPIDLY INCREASE...TRANSFORMING THEM INTO RAGING CURRENTS. NEVER ATTEMPT TO CROSS FLOOD WATERS BY VEHICLE OR FOOT. MOVE TO HIGHER GROUND LAT...LON 3472 8588 3459 8572 3565 8409 3604 8455 $$ SCHAUB
2 follow-up statements
000 WGUS74 KHUN 131958 FFSHUN ALC049-071-132315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 255 PM CDT FRI JUN 13 2003 ...FLASH FLOOD WARNING CONTINUES FOR EASTERN JACKSON AND NORTHERN DE KALB COUNTIES... BASED ON RADAR ESTIMATES...THE AREA 5 MILES EITHER SIDE OF A LINE FROM HENAGAR IN DE KALB COUNTY...TO HIGDON IN JACKSON COUNTY... INCLUDING HIGHWAYS 71 AND 75...RECEIVED UP TO 2 INCHES OF RAIN FROM TWO DIFFERENT STORMS BETWEEN 130 PM AND 230 PM. THE HEAVY RAINFALL HAS COME TO AN END...BUT FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL CONTINUE. SOME CITIES AFFECTED THROUGH 615 PM CDT INCLUDE... HENAGAR...ROSALIE...IDER...FLAT ROCK...HIGDON AND FLORAL CREST. NEVER ATTEMPT TO DRIVE OR WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. PLEASE REPORT FLOODING PROBLEMS TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HUNTSVILLE. LAT...LON 3492 8560 3471 8555 3455 8574 3467 8589 $$ SCHAUB
000 WGUS74 KHUN 132100 FFSHUN ALC049-071-132145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 400 PM CDT FRI JUN 13 2003 ...FLASH FLOOD WARNING FOR EASTERN JACKSON AND NORTHERN DEKALB COUNTIES IS CANCELED... RAIN ENDED AROUND 230 PM ALONG THE JACKSON AND DEKALB COUNTY LINE ...BETWEEN HENAGAR AND HIGDON...AND THERE HAVE BEEN NO REPORTS OF FLOODING PROBLEMS FROM THE AREA. THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT UNTIL 615 PM HAS BEEN CANCELED. LAT...LON 3490 8563 3472 8557 3458 8579 3466 8589 $$ SCHAUB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:35 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 13, 10:35 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1035 AM CDT FRI JUN 13 2003 CLEARING LINE VISIBLE ON SATELLITE ADVANCING ACROSS THE AREA...WITH CLR SKIES ALREADY REPORTED AT MSL. EXPECT THE CU FIELD TO FILL IN BEHIND THIS LINE LATER...BUT PLAN TO UPDATE SKY COVER TO PT CLOUDY FOR WRN AND CENTRAL ZONE GROUPS. BETWEEN THE LACK OF CLOUD COVER...AND FACT THAT MSL IS ALREADY NEARING BOTTOM EDGE OF MAX TEMP RANGE...WILL ALSO BUMP UP MAX TEMPS SLIGHTLY. WILL WAIT FOR CLEARING LINE TO ENTER CENTRAL GROUP BEFORE UPDATING...SO WILL UPDATE WITHIN THE NEXT HOUR. .HUN...NONE. BCC
Hazardous weather outlook, Jun 13, 12:49 PM CDT, 1 hour 28 minutes before
ALZ001>010-016-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(THIS AFTERNOON AND TONIGHT)... CLUSTERS OF SHOWERS AND THUNDERSTORMS OVER EAST CENTRAL ALABAMA WILL CONTINUE MOVING NORTHEAST THROUGH EARLY EVENING. THE NORTHERN EDGE OF THIS ACTIVITY WILL AFFECT NORTHEAST ALABAMA COUNTIES EAST OF I-65. THE MAIN THREAT WILL BE ISOLATED HEAVY RAINFALL OF ONE HALF TO ONE INCH IN AN HOUR. THERE WILL ALSO BE OCCASIONAL LIGHTING AND ISOLATED WIND GUSTS OF 30 TO 40 MPH. ELSEWHERE...AN UPPER LEVEL LOW OVER THE OHIO VALLEY WILL BE MOVING EAST THIS EVENING. ENERGY ON THE TAIL END OF THIS SYSTEM COULD RESULT IN A FEW THUNDERSTORMS THIS EVENING IN THE NORTHWEST ALABAMA COUNTIES. IN THAT AREA...THE MAIN THREAT WOULD BE ISOLATED STRONG WINDS. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... A COLD FRONT WILL SWEEP OUT OF MISSOURI AND BRING MORE SUBSTANTIAL SHOWERS AND THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT. SOME OF THESE STORMS WILL BE STRONG SATURDAY EVENING...WITH THE MAIN THREAT LOCALLY HEAVY RAIN...LIGHTNING AND STRONG WINDS. THE FRONT WILL PASS THROUGH THE AREA ON SUNDAY...WHICH WILL LESSEN SHOWERS AND THUNDERSTORM CHANCES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT. SCHAUB
Nearby
Flash Flood Warnings in Alabama, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.